MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS
Model Number 164275
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that during other procedure, they noticed atrial septal defect and abnormal drainage.As per subsidiary, during the surgical procedure of a patient with interatrial communication (atrial septal defect - asd) plus abnormal drainage, the necessary flow cannot be achieved, despite having the head at 3600 rpm.Once the surgery was completed and the patient left the operating room, the following tests were performed: with the patient's circuit as is, 1550 rpm was infused with a flow of 0.250 l/min, with a circuit only of the centrifugal head and water the result was 240 rpm with a flow of 1.78 l/min, and finally, only with the head used during surgery (with blood) the result was 660 rpm with a flow of 5.00 l/min.Technical team indicates that the equipment is working correctly.In order to mitigate issue, re-cannulation was performed without changed in flow, however, after unclamping the aorta, the flow improved.Additionally, the patient condition is stable.No known health consequences or impact to patient.Product was not changed out.Procedure completed successfully with known delay.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H6: component code: pump health effect - impact code: 2199 - no health consequences or impact.Health effect - clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 2954 - infusion or flow problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 4, 2023.Upon further investigation of the reported event, the following information is new and/or changed: a1 (added patient's identifier) d4 (additional device information - added expiration date) d9 (device availability - added date returned to manufacturer) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h4 (device manufacturing date) h6 (identification of evaluation codes 10, 11, 3331, 213, 67) the affected sample was inspected upon receipt with no visual anomalies noted.The affected sample and a retention sample from the same lot were setup to check flow rates at the outlet of the pump.Both were tested flow rates that span the pumps rated flow capability across the pumps rpm range.The pump outlet pressure was then measured at the respective flow and speed.When compared to the pump flow chart found within the pump ifu, the units were both confirmed to functioned as intended.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CENTRIFUGAL PUMP HEADS
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key18258258
Report Number1124841-2023-00270
Device Sequence Number19809544
Product Code KFM
UDI-Device Identifier00699753002333
UDI-Public(01)00699753002333
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number164275
Device Catalogue NumberN/A
Device Lot Number2K27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXY, HEMOCONCENTRATOR AND AF - BRIZIO
Patient SexUnknown